Thunderstorm Wind, Oswego
- When
- July 24, 9:40 AM EST
- Where
- Oswego County, Granby Center
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.317, -76.467
An isolated thunderstorm during the morning hours produced damaging winds that downed tree limbs and power lines. Scattered power outages were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
An isolated thunderstorm during the morning hours produced damaging winds that downed tree limbs and power lines. Scattered power outages were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 24, 9:00 AM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1000 AM EDT THU JUL 24 2003 UPDATE ISSUED TO DROP BACK TO CHANCE POPS IN THE WEST WHERE THE SHOWERS HAVE BECOME MORE ISOLATED...OTHERWISE LITTLE CHANGE EXCEPT TO REMOVE REFERENCES TO MORNING. THE PREVIOUS DISCUSSION: SURFACE FRONT WILL MOVE EAST TODAY AS MODELS ARE BEING A BIT MORE PROGRESSIVE WITH THE UPPER LEVEL TROUGH MOVING EAST. DEEP MOISTURE AND GENERAL SYNOPTIC SCALE LIFT ASSOCIATED WITH UPPER TROUGH WILL KEEP PLENTY OF CONVECTION AROUND TODAY...ESPECIALLY AREAS EAST OF ROCHESTER. AS UPPER TROUGH AXIS SHIFTS EAST...PRECIPITATION WILL WIND DOWN ACROSS WESTERN SECTIONS...BUT CAN NOT RULE OUT AFTERNOON CONVECTION AS AIR ALOFT STILL RATHER COLD FOR THIS TIME OF YEAR. I AM NOT LOOKING AT MUCH IN THE WAY OF THUNDERSTORM ACTIVITY AS INSTABILITY FOR THE MOST PART IS LACKING WITH AVERAGE CAPE VALUES BELOW 500 J/KG. PRECIPITATION WILL GRADUALLY END FROM THE WEST TONIGHT AS UPPER TROUGH/SURFACE FRONT SHIFT EAST OF THE AREA. DRIER AIR WILL SLOWLY WORKS ITS WAY IN FROM THE WEST. LOW LEVELS REMAINING MOIST ENOUGH TO KEEP MENTION OF FOG IN THE FORECAST. LOCALLY DENSE ALONG THE SOUTHERN TIER. NICE DAY SHAPING UP FOR FRIDAY WITH RIDGING DEVELOPING AT ALL LEVELS. STILL SOME LINGERING LOW LEVEL MOISTURE AND COLD AIR ALOFT ACROSS EASTERN SECTIONS FOR THE DEVELOPMENT OF SOME AFTERNOON CUMULUS. MOSTLY SUNNY FORECAST LOOKS REASONABLE FOR WESTERN SECTIONS. 850 MB TEMPERATURES WARMING TO AROUND +14C SHOULD GET AFTERNOON READING CLOSE TO 80 OR A LITTLE BETTER. GFS AND ETA A LITTLE SLOWER WITH MOVEMENT SOUTHWARD OF NEXT FRONT. SATURDAY LOOKS TO BE DRY NOW WITH A SLIGHT THREAT OF PRECIPITATION SNEAKING INTO THE NORTH COUNTRY LATE IN THE DAY...BUT LIKELY HOLDING OFF UNTIL SATURDAY NIGHT. 850 MB TEMPERATURES WARMING TO AROUND +17C SHOULD ALLOW FOR MOST AREAS TO GET WELL INTO THE 80S. .BUF...NONE. APB
NYZ001>008-010>014-019>021-085-241100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT THU JUL 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/BUF/.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375578.